My stomach is swollen and very sore. Should I go to the ER?
Okay so i was put on mirena yhe 9th of last month.. Three days later my stomaxh swelled looked like i was five monyhs prego and eas very sore. I had it removed the 22nd of last month. My stomach is still swollen and ver very sore. I had my period which i though would help and now it feels worse. My lower back is also very sore. Do you think this is something i agould go to the er for?
That is an excellent question and one that sounds concerning enough that you should be evaluated by an emergency room physician, primary care doctor, or other medical professional in an urgent setting. Symptoms this severe should be evaluated with blood work and imaging, such as an ultrasound or CT scan of your pelvis and abdomen. Although less likely, a possible cause of your symptoms is uterine rupture after placement of a Mirena device. This could cause you to have distended abdomen and could potentially get worse after a period. It is for this reason that you should be evaluated in an urgent basis to ensure this is not the cause. Other possible causes could be an ileus causing you to have decreased motility of your GI tract, or an obstruction which is another potential medical emergency. When you see a physician, you should discuss with them whether you have been passing gas or have had a recent bowel movement. Again, it is very important for you to seek care as soon as possible to obtain a correct diagnosis and get appropriate treatment.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.